Kimberly (kimberly_a) wrote,
Kimberly
kimberly_a

  • Mood:

Geodon

I'm still recovering from the stomach flu that hit me last Sunday, so I'm tired all the time. This has finally pushed me over the edge about the Geodon sedation, because the two in combination with each other are just intolerable.

I've been having sedation problems from the Geodon the whole time I've been taking it; that's why I had to lower the dosage a month or two ago, because I was so heavily sedated all the time. At my current dosage (60 mg), I sleep 10 hours/day, which is bad enough, but I also spend another 4 hours or so of each day being extremely sleepy. It starts around 8 pm every night, and I can just barely keep my eyes open, though most nights I struggle to stay up until 11. I'm too sedated to actually enjoy my life during those hours though—I'm just forcing myself to stay awake but too sleepy to really feel like myself. Then I have a hard time getting going in the mornings, even after my 10 hours of sleep. And I realized today that I feel sedated most of the rest of the time, too, just not as bad. That's why I've fallen so far behind on my tv shows (even ones I usually really look forward to, like Top Chef): I just feel too sleepy all the time to feel like I would enjoy them. I spend most of my time listening to audiobooks I've heard before and/or playing games on my iPad, using minimal brain power because I have none to spare.

Well, I decided today that this isn't the way I want to live my life, so I don't want to take Geodon anymore. This is a problem, because we've tried most mood stabilizing medications already and had to eliminate them for one reason or another—everything gives me side effects—but this just isn't working for me. We have to try something else. Maybe re-try something that didn't work for me years ago, when I was taking other drugs with it, since my response to the Geodon is so different now than it was back in 2005-2009.

In any case, I phoned my Meds Doc and told him I'm through with Geodon and asked him for his advice re: getting off it ASAP. I'm tired of being tired.
Tags: meds doc, meds-geodon, sedation, side effects
Subscribe

  • Water heater

    Our water heater has died, leaving us with no hot water this morning. The old one (and it is old, more than 12 years at least) needs to be torn out…

  • Random Misc.

    We got a Christmas tree! I haven't had a tree since I lived at home, before I left for college. I.e., nearly 30 years ago. I'm enjoying it…

  • House made of cake

    This is birthday week Chez Appelcline, and so our house is made of cake. Today is Shannon's birthday & mine is Saturday, so: Today we went out &…

  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your IP address will be recorded 

  • 0 comments